MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAMBA FLEX; MAMBA FLEX MICROCATHETER

BOSTON SCIENTIFIC CORPORATION MAMBA FLEX; MAMBA FLEX MICROCATHETER
Model Number 8577
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the catheter was difficult to remove and froze on the guidewire.An atherectomy procedure was being performed on a 90% stenosed, severely calcified and mildly tortuous lesion in the mid left anterior descending coronary artery.A mamba flex microcatheter was being advanced over a non-boston scientific guidewire and could not be advanced any further or be removed.It became stuck on the guidewire and both the guidewire and microcatheter had to be removed together as a unit.The procedure was successfully completed with a different device without issue or patient injury.The patient was stable post procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device returned to manufacturer: returned product consisted of a mamba flex 135 microcatheter.No guidewire was returned in the device or with the device.The hub, shaft and tip were microscopically examined.The device showed no shaft damage.The reported complaint was issued for a guidewire restriction/stuck during the procedure.The devices guidewire lumen was hydrated with fluid.It was noticed that the device showed blood being expelled from the lumen with some difficulty.A.014 test guidewire was hydrated and inserted into the hub end of the device and transcended through the device with a slight restriction due to the blood and possible dried saline and contrast.The guidewire did transcend through the device after the device was flushed.Per the returned information a.009 rota wire was used as an exchange wire for the rota procedure.During analysis a.009 test rota wire was used to insert into the guidewire lumen.The rota wire transcended through the device with no hesitation or restriction.The devices shaft, at the distal end was curved into a simulated tortuous anatomy and the guide wire showed a slight restriction; however, the guidewire moved freely through the device.No other issues were identified during the product analysis.The complaint was confirmed for a restriction/friction of the guidewire due to the dried blood and possibly saline/contrast in the guidewire lumen.

Brand Name
MAMBA FLEX
Common Device Name
MAMBA FLEX MICROCATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11272179
Report Number2134265-2021-01103
Device Sequence Number4188648
Product Code DQY
UDI-Device Identifier08714729940289
UDI-Public08714729940289
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K171452
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/02/2022
Device Model Number8577
Device Catalogue Number8577
Device Lot Number0026287762
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2021
Initial Date Received by Manufacturer 01/13/2021
Supplement Date Received by Manufacturer02/25/2021
Initial Report FDA Received Date02/03/2021
Supplement Report FDA Received Date03/19/2021
Patient Sequence Number1
Patient Age78 YR